Alert archive / California / Wind Advisories in 2006
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 16, 2006, 3:20 AM PDT for San Bernardino County, California. It took effect at Oct 16, 2006, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 3:20 AM PDT (10:20 UTC)
- In effect from
- Oct 16, 2006, 2:00 PM PDT
- Expired
- Oct 17, 2006, 3:16 AM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 161020 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 320 AM PDT MON OCT 16 2006 CAZ523-162300- /O.NEW.KVEF.WI.Y.0026.061016T2100Z-061017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 320 AM PDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. WESTERLY WINDS WILL BECOME QUITE STRONG LATER THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTH THROUGH THE PACIFIC NORTHWEST TODAY AND INTO NEVADA TONIGHT. SUSTAINED WINDS WILL BE AROUND 30 MPH WITH GUSTS TO 45 MPH DURING THIS TIME. WINDS WILL BECOME NORTHERLY AND DECREASE TUESDAY BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KVEF 161659 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PDT MON OCT 16 2006 CAZ519-520-170100- /O.NEW.KVEF.HW.W.0008.061016T1700Z-061017T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 959 AM PDT MON OCT 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WIND GUSTS TO 60 MPH OR GREATER ARE EXPECTED TO OCCUR TODAY IN THE AND OWENS VALLEY AND GUSTS TO 70 MPH OR HIGHER ARE EXPECTED IN THE SIERRA. WIND GUSTS TO 50 MPH WERE ALREADY OCCURRING AT 740 AM IN THE SIERRA FOOTHILLS. THIS AFTERNOON WILL BE THE TIME OF GREATEST THREAT FOR STRONG WINDS. TRAVELERS ON HIGHWAY 395 ARE ADVISED TO USE CAUTION AND BE AWARE OF STRONG WINDS IN THE OWENS VALLEY TODAY AND THIS EVENING. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-170100- /O.CON.KVEF.WI.Y.0026.061016T2100Z-061017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 959 AM PDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. WESTERLY WINDS WILL BECOME QUITE STRONG LATER THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTH THROUGH THE PACIFIC NORTHWEST TODAY AND INTO NEVADA TONIGHT. SUSTAINED WINDS WILL BE AROUND 30 MPH WITH GUSTS TO 45 MPH DURING THIS TIME. WINDS WILL BECOME NORTHERLY AND DECREASE TUESDAY BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 170025 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 525 PM PDT MON OCT 16 2006 CAZ519-520-170500- /O.CON.KVEF.HW.W.0008.000000T0000Z-061017T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 525 PM PDT MON OCT 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AUTOMATED WEATHER STATIONS ALONG THE EASTERN SIERRA SLOPES ABOVE 5000 FEET WERE REPORTING WIND GUSTS OVER 70 MPH THIS AFTERNOON. NEAR THE VALLEY FLOOR...REPORTS OF WEST WINDS GUSTING BETWEEN 45 AND 50 MPH WERE COMMON. THESE STRONG...AND POSSIBLY DAMAGING...WIND GUSTS WILL CONTINUE THROUGH AROUND 10 MPH THIS EVENING ON THE EASTERN SIERRA SLOPES AND IN THE OWENS VALLEY. TRAVELERS ON HIGHWAY 395...ESPECIALLY HIGH PROFILE VEHICLES...ARE ADVISED TO USE CAUTION AND BE AWARE OF STRONG CROSS WINDS IN THE OWENS VALLEY THIS EVENING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-170500- /O.CON.KVEF.WI.Y.0026.000000T0000Z-061017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 525 PM PDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. AUTOMATED WEATHER STATIONS WERE REPORTING WEST WINDS GUSTING BETWEEN 40 AND 45 MPH OVER AREAS OF THE WESTERN MOHAVE DESERT... INCLUDING BARSTOW AND DAGGETT. SUSTAINED WINDS OVER 3O MPH AND GUSTS UP TO 45 MPH WILL CONTINUE ACROSS THE AREA MUCH OF THE NIGHT. WINDS WILL BECOME NORTHERLY AND DECREASE TUESDAY MORNING BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 170353 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 852 PM PDT MON OCT 16 2006 CAZ519-520-170500- /O.CAN.KVEF.HW.W.0008.000000T0000Z-061017T0500Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 852 PM PDT MON OCT 16 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. AT 830 PM...AUTOMATED WEATHER SENSORS INDICATED WIND GUSTS HAD BEEN GRADUALLY DECREASING TO LESS THAN 50 MPH ABOVE 5000 FEET AND TO LESS THAN 40 MPH AT THE VALLEY FLOOR. WIND SPEEDS ARE NO LONGER EXPECTED TO MEET WARNING CRITERIA AND WILL CONTINUE TO DECREASE AND BECOME NORTHWEST AT 15 TO 25 MPH AS A COLD FRONT MOVES DOWN THROUGH INYO COUNTY OVERNIGHT. $$ CAZ523-171100- /O.CON.KVEF.WI.Y.0026.000000T0000Z-061017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 852 PM PDT MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. AUTOMATED WEATHER STATIONS WERE REPORTING WEST WINDS GUSTING BETWEEN 40 AND 45 MPH OVER AREAS OF THE WESTERN MOHAVE DESERT... INCLUDING BARSTOW AND DAGGETT. SUSTAINED WINDS OVER 3O MPH AND GUSTS UP TO 45 MPH WILL CONTINUE ACROSS THE AREA MUCH OF THE NIGHT. WINDS WILL BECOME NORTHERLY AND DECREASE TUESDAY MORNING BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JGA
000 WWUS75 KVEF 171016 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 316 AM PDT TUE OCT 17 2006 CAZ523-171130- /O.CAN.KVEF.WI.Y.0026.000000T0000Z-061017T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 316 AM PDT TUE OCT 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS IN THE ADVISORY AREA HAVE DROPPED BELOW ADVISORY LEVELS AND ARE EXPECTED TO CONTINUE TO DIMINISH AND SHIFT TO A NORTHERLY DIRECTION THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:15 AM PDT, 5 minutes earlier.
Area forecast discussion, Oct 16, 3:15 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT MON OCT 16 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SOUTH THROUGH THE PACIFIC NORTHWEST TODAY AND INTO NEVADA TUESDAY AND TUESDAY NIGHT. SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST CENTRAL NEVADA TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA BY TUESDAY. DRY CONDITIONS ARE EXPECTED WEDNESDAY AS THE STORM SYSTEM MOVES EAST THROUGH THE ROCKIES. LOCALLY BREEZY CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL DAYS AND TEMPERATURES WILL BE COOLING OFF ON TUESDAY BEHIND A COLD FRONT. && .SHORT TERM...UPPER LOW DROPPING SOUTH THROUGH THE PACIFIC NORTHWEST TODAY WILL BRING INCREASING SOUTHWEST TO WEST WINDS TO THE AREA. STRONG SURFACE GRADIENT DEVELOPS OVER WESTERN SAN BERNARDINO COUNTY LATER THIS AFTERNOON AND TONIGHT WITH 850 MB WINDS 30 TO 35 KNOTS. THIS SHOULD RESULT IN WINDS REACHING ADVISORY LEVELS AND ISSUED A WIND ADVISORY IN EFFECT FROM 2 PM TODAY THROUGH 5 AM TUESDAY. MEANWHILE...LIFT FROM THE UPPER LOW WILL COMBINE WITH LIMITED MOISTURE AND WEAK INSTABILITY TO PRODUCE SOME SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON OVER NORTHERN LINCOLN COUNTY AND SPREADING ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT AND TUESDAY AS THE LOW DROPS INTO NEVADA. PORTIONS OF INYO COUNTY COULD ALSO SEE SOME SHOWERS. WINDS BECOME NORTHERLY BEHIND THE ASSOCIATED COLD FRONT BY TUESDAY AFTERNOON OR EVENING IN MOST LOCATIONS AND LOOK TO BE LOCALLY BREEZY. TEMPERATURES WILL ALSO BE COOLER BEHIND THE FRONT. UPPER LOW THEN MOVES THROUGH THE ROCKIES ON WEDNESDAY LEADING TO DRY CONDITIONS AND DECREASING WINDS OVER THE FORECAST AREA. .LONG TERM...WITH HIGH PRESSURE EXPANDING OFF THE WEST COAST LATE IN THE WEEK...NORTHWEST FLOW ALONG THE FRONT SIDE OF THE RIDGE ALLOWS SHORTWAVE ENERGY TO SLIDE OUT OF CANADA AND ACROSS THE NORTHERN GREAT BASIN. THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH THIS THURSDAY AND FRIDAY BRINGING THE SHORTWAVE DOWN ALONG THE NEVADA AND UTAH BORDER. KEPT A FEW CLOUDS OVER THE EASTERN CWA BASED ON THIS AND HAVE ALSO WENT WITH AN INCREASING NORTHERLY SURFACE FLOW. BY SATURDAY MODEL SOLUTIONS BEGIN TO DIVURGE WITH THE GFS CONTINUING TO BE THE MORE PROGRESSIVE MODEL. IT TAKES THE TROUGH QUICKLY EAST WHILE THE EURO HANGS IT BACK OVER NEVADA ONE MORE DAY. BEYOND THAT...SIGNIFICANT PATTERN DIFFERENCES EMERGE IN THE MODEL SOLUTIONS LEADING TO A LOW CONFIDENCE FORECAST. THEREFORE....WENT WITH PERSISTENCE BASICALLY MAINTAINING TEMPERATURES AT OR SLIGHTLY BELOW NORMAL WITH OCCASIONAL BREEZY NORTH WINDS...ESPECIALLY ALONG THE COLORADO RIVER VALLEY ON SATURDAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WIND ADVISORY 2 PM TODAY THROUGH 5 AM TUESDAY ZONE 523. HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:59 AM PDT | High Wind Warning | VEF | Inyo | 11 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.